MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM2520OS
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, after an open abdominal hernia procedure, the mesh got ripped at the middle after the patient coughed and heard a "pop".It was noted that the size of the defect was less than 13.8cm x 17.8cm.The wound was closed with a suture as a fixation system around the mesh.The patient was taken into surgery again to remove the damaged mesh.The second surgery was performed a day after the original procedure.It was noted that the surgical time was extended 30 minutes or more due to the product problem.The patient was to be discharged but due to the incident and second surgery, the patient is still admitted to the hospital resulting to a longer hospital stay.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key8437735
Report Number9615742-2019-00506
Device Sequence Number13965858
Product Code FTL
UDI-Device Identifier10884521190504
UDI-Public10884521190504
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberSYM2520OS
Device Catalogue NumberSYM2520OS
Device Lot NumberPQK0615X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2019
Initial Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR
Patient Weight97